Alert archive / Wisconsin / Areal Flood Warnings in 2018

Areal Flood Warning 2, NWS Green Bay, WI

June 17, 2018Forest County, Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this areal flood warning at Jun 17, 2018, 6:17 PM CDT for Forest County, Oneida County, Vilas County, Wisconsin. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2018, 6:17 PM CDT (23:17 UTC)
Expired
Jun 17, 2018, 8:15 PM CDT
In force
118 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
None

Counties Forest County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 155 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2018-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2018-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1403 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this areal flood warning went out at Jun 17, 3:23 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 17, 3:23 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
323 PM CDT Sun Jun 17 2018

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 322 PM CDT Sun Jun 17 2018

Flood and severe weather potential are the main
concerns tonight and early Monday.

A cold front will move very slowly across the area tonight and
early Monday. Very warm and humid air ahead of the front will
provide showers and storms with the potential for producing very
heavy rains, especially given the slow movement. We added some
counties to the flash flood watch in northern counties. The main
severe storm threat should be strong winds, as temperatures aloft
are not cold for large hail. A brief tornado is not out of the
question along the front though is not expected.

There are model differences about how quickly the front and
associated showers and storms exit the area tomorrow. That will
have an effect on temperatures.

.LONG TERM...Monday Night Through Sunday
Issued at 322 PM CDT Sun Jun 17 2018

Zonal pattern at 500mb will dominate the weather pattern at the
beginning of the period. A northwest flow pattern is expected by
the weekend, allowing for low humidity and seasonable temperatures
as Canadian high pressure moves across the area. Temperatures on
some nights could fall into the 40s at our typical cold spots
across the north later this week.

The cold front will gradually push south of the area Monday
night. However, additional complexes of showers and thunderstorms
are expected which may clip our southern counties Monday night
into Tuesday before the front pushes far enough south of the
area. Canadian high pressure system should dominate the weather
pattern into Friday morning. The next chance of showers and storms
are possible next Friday into the weekend, although confidence
is low in the timing of the rain chances. Some adjustments were
made to max temperatures to account for our warmer biased sites.
Did lower minimum temperatures on a few nights later in the week
across the north to account for our typical cold spots.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 105 PM CDT Sun Jun 17 2018

Mostly VFR conditions expected until showers and
thunderstorms arrive during the late afternoon and evening hours
ahead of a cold front approaching from Minnesota. The activity
will slowly move across the area tonight and diminish from west to
east Monday. IFR conditions are possible late tonight and early
Monday. Some of the storms could produce strong winds and hail
later today.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Monday afternoon for WIZ005-010>013-
018-019-021-030-073.
&&

SHORT TERM.....RDM
LONG TERM......Eckberg
AVIATION.......RDM
Hazardous weather outlook, Jun 17, 3:12 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
312 PM CDT Sun Jun 17 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
312 PM CDT Sun Jun 17 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms are expected across the area later this afternoon
and tonight. A few storms could become severe, especially north
of Highway 10. Damaging winds are the main severe weather threat.

A flash flood watch is in effect for much of central and northern
Wisconsin, where recent heavy rains have left the ground nearly
saturated and rivers and stream levels high.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Scattered thunderstorms are forecast for Monday morning. A few
strong storms with gusty winds and heavy rain are possible early.

There is a chance of thunderstorms on Friday into next weekend.
It is too early to determine if any of these storms would become
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

LMZ521-522-541>543-182015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
312 PM CDT Sun Jun 17 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms will pose a hazard to boaters on the lake
and bay at times tonight. Dense fog is also possible at times.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a chance of thunderstorms into Monday, and again late in
the week.

RDM/Eckberg

In the hours before

Special weather statement, Jun 17, 3:57 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Green Bay WI
357 PM CDT SUN JUN 17 2018

WIZ005-010-018-030-035-172145-
Vilas WI-Marathon WI-Wood WI-Oneida WI-Lincoln WI-
357 PM CDT SUN JUN 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR WOOD...WESTERN LINCOLN...VILAS...
WESTERN MARATHON AND WESTERN ONEIDA COUNTIES UNTIL 445 PM CDT...

At 355 PM CDT, Doppler radar was tracking scattered strong
thunderstorms from Ironwood to Winter to 10 miles southwest of
Price. Movement was east at 50 mph.

Winds in excess of 40 mph will be possible with these storms. The
storms are intensifying, and severe thunderstorm warnings are
possible.

Locations impacted include...
Marshfield, Lac Du Flambeau, Abbotsford, Spencer, Boulder Junction,
Pittsville, Winchester, Squirrel Lake, Babcock and Tripoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and north central Wisconsin.

LAT...LON 4614 8909 4613 8906 4612 8905 4564 8978
      4425 8998 4425 9032 4503 9031 4504 9020
      4512 9020 4512 9004 4598 9005 4598 8993
      4630 8993
TIME...MOT...LOC 2055Z 283DEG 56KT 4671 8965 4585 9095 4445 9113

RDM
Local storm report, Jun 17, 5:13 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
513 PM CDT SUN JUN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       LAC DU FLAMBEAU         45.96N 89.88W
06/17/2018  M6.35 INCH       VILAS              WI   TRAINED SPOTTER

            RAINFALL TOTAL SINCE FRIDAY

&&

BERSCH
Special weather statement, Jun 17, 6:03 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
603 PM CDT SUN JUN 17 2018

WIZ010-018-019-030-172345-
Langlade WI-Marathon WI-Oneida WI-Lincoln WI-
603 PM CDT SUN JUN 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...MARATHON...ONEIDA AND
WESTERN LANGLADE COUNTIES UNTIL 645 PM CDT...

At 603 PM CDT, Doppler radar was tracking scattered strong or severe
thunderstorms across north-central Wisconsin. The strongest storms
were located across Vilas and Oneida Counties. The thunderstorms
were moving southeast around 35 mph.

The strongest storms will be capable of producing strong wind gusts
or wind damage, along with small hail and torrential rainfall.
Rainfall rates of 1 to 2 inches per hour will cause localized street
flooding.  Boaters and campers should seek safe shelter if storms
approach your area.

Locations that may be impacted by the storms include... Wausau,
Antigo, Rhinelander, Marshfield, Weston, Merrill, Rib Mountain,
Mosinee, Tomahawk and Abbotsford.

Stay tuned to later statements or warnings for your area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, north central and northeastern Wisconsin.

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
      4590 9004 4590 8987 4556 8905 4503 8917
      4502 8922 4468 8926 4469 9032
TIME...MOT...LOC 2255Z 269DEG 36KT 4539 9001

Eckberg
Local storm report, Jun 17, 6:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT SUN JUN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     LAND O LAKES            46.16N 89.23W
06/17/2018                   VILAS              WI   LAW ENFORCEMENT

            TREES DOWN

0608 PM     TSTM WND DMG     PHELPS                  46.06N 89.08W
06/17/2018                   VILAS              WI   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES

&&

BERSCH
Local storm report, Jun 17, 6:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
617 PM CDT SUN JUN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             ANTIGO                  45.15N 89.15W
06/17/2018  M0.25 INCH       LANGLADE           WI   TRAINED SPOTTER

            TORRENTIAL RAIN AND PEA SIZE HAIL

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:08 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas63 min
Jun 16, 7:57 PM CDTSpecial Weather StatementGRBForest48 min
Jun 17, 3:57 PM CDTSpecial Weather StatementGRBVilas, Wood48 min
Jun 17, 4:41 PM CDTSevere Thunderstorm WarningGRBVilas64 min
Jun 17, 5:47 PM CDTSevere Thunderstorm WarningGRBForest, Oneida, Vilas58 min
Jun 17, 6:03 PM CDTSpecial Weather StatementGRBLincoln, Marathon, Oneida42 min
Jun 17, 6:34 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Oneida34 min

Nearby

Areal Flood Warnings in Wisconsin, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.